Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 216, NWS Blacksburg, VA

July 27, 2016Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2016, 6:33 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2016, 6:33 PM EDT (22:33 UTC)
Expired
Jul 27, 2016, 7:18 PM EDT
In force
45 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 78 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:34 PM EDTTSTM WND DMG3 Nne Walnut Cove, NCMULTIPLE TREES DOWN ON POWER LINES ALONG TUTTLE ROAD
Jul 27, 6:34 PM EDTTSTM WND DMGKing, NCTHUNDERSTORM WINDS BROUGHT DOWN TREES INTO POWERLINES ALONG NORTH MAIN STREET IN KING, NORTH CAROLINA.
Jul 27, 6:36 PM EDTTSTM WND DMGMadison, NCTHUNDERSTORM WINDS BROUGHT DOWN MULTIPLE TREES NEAR THE COMMUNITY OF MADISON, NC.
Jul 27, 7:00 PM EDTTSTM WND DMG1 W Wentworth, NCTHUNDERSTORM WIND BROUGHT DOWN 2 TREES WITHIN THE WESTERN OUTSKIRTS OF THE WENTWORTH, NC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1613 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

171 
WUUS51 KRNK 272233
SVRRNK
NCC157-169-272330-
/O.NEW.KRNK.SV.W.0216.160727T2233Z-160727T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
633 PM EDT WED JUL 27 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 730 PM EDT

* AT 633 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINE HALL...
  MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  REIDSVILLE...
  WENTWORTH...
  MAYODAN...
  MADISON...
  AND WALNUT COVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3626 8043 3629 8044 3643 8023 3650 7981
      3624 7963
TIME...MOT...LOC 2233Z 259DEG 9KT 3622 8004 

HAIL...1.00IN
WIND...60MPH
 
$$

JJM
2 follow-up statements
935 
WWUS51 KRNK 272258
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT WED JUL 27 2016

NCC157-169-272330-
/O.CON.KRNK.SV.W.0216.000000T0000Z-160727T2330Z/
STOKES NC-ROCKINGHAM NC-
658 PM EDT WED JUL 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
SOUTHEASTERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES...

AT 657 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
ELLISBORO...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
WENTWORTH...
MAYODAN...
MADISON...
AND WALNUT COVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3628 8037 3639 8022 3645 7978 3624 7963
      3626 8037
TIME...MOT...LOC 2257Z 259DEG 9KT 3623 7996 

HAIL...1.00IN
WIND...60MPH
 
$$

JJM
528 
WWUS51 KRNK 272318
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT WED JUL 27 2016

NCC157-169-272328-
/O.CAN.KRNK.SV.W.0216.000000T0000Z-160727T2330Z/
STOKES NC-ROCKINGHAM NC-
718 PM EDT WED JUL 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3628 8037 3639 8022 3645 7978 3624 7963
      3626 8037
TIME...MOT...LOC 2317Z 259DEG 9KT 3624 7989 

$$

JJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:54 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 27, 3:54 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
354 PM EDT Wed Jul 27 2016

.SYNOPSIS...
A wavy front will be nearly stationary from the Mid Atlantic
region to the mid Mississippi Valley through the end of the week.
Weak impulses tracking along the front will combine with deep
moisture to produce periodic rounds of showers and thunderstorms.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 220 PM EDT Wednesday...

Expect convection that is developing from the Shenandoah Valley
southwest to the mountains of Southwest Virginia into NW NC to
continue through this evening generally moving in an east or
southeast direction at 15 to 20 mph. Still a marginal risk for
damaging winds as high pwats will lead to water loading. MLCAPEs
running 2000-3000 J/KG though effective shear is a little lower than
yesterday across the northern county warning area, mainly 25 kts.

Plenty of lightning and heavy rain as well, so will have to watch
for localized flooding if backbuilding or training cells occurs.

As we head through overnight the models show weakening convection as
weak upper support moves east. As we head to Thursday, models
continue to advertise decent shortwave moving from the TN Valley
into the eastern Ohio Valley. Better upper support with backing
winds suggests that higher threat of showers and storms occurs over
the mountains, though further east is limited some. Any cloud cover
tonight into Thursday from blow off of upstream convection may
inhibit stronger storms in the west, but should be more sunshine in
the east. The Storm Prediction Center Day 2 has a slight risk of
severe storms in our piedmont counties Thursday and marginal
elsewhere.

Looking for highs to ranging from the lower to mid 80s west to lower
to mid 90s east.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 330 PM EDT Wednesday...

Overall synoptic pattern shows upper ridge across the western states
with broad trough developing across the MS/OH valley as fairly
strong short-wave helps to amplify the trough. This will spin up
a weak surface low...currently forecast by the consensus of
models to pass just to our northwest Thursday night and Friday
with an axis of very high PWATS and the potential for significant
rainfall mainly to our north and west. QPF ranges from less than
0.25 inches far southeast CWA up to possibly 1.50 inches far
northwest. Recently issued WPC Day 2 (12z Thu-12z Fri) Excessive
Rainfall outlook show an area of slight chance for excessive
rainfall mainly north and west as well. Cannot rule out some hydro
issues in our northern counties with this much rainfall but better
likelihood north of the CWA where some Flood Watches have been or
are likely to be issued. At this point no Flood Watches for our
area but will have to monitor closely for any southward shifts in
the expected area of heaviest rainfall. Partial clearing Friday
into the weekend with little significant change in the overall
pattern. Maintaining diurnal thunderstorm chances in the still
moist and unstable air mass. Temperatures near to slightly above
seasonal normals.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 330 PM EDT Wednesday...

The generalized pattern over the CONUS will be slow to change in the
extended period as upper ridge builds over the western states an
broad troughing takes hold across the eastern U.S. Expect several
shortwaves will crest the western ridge and help to amplify the
eastern trough early in the period. Meanwhile a surface frontal
boundary will persist in the vicinity of the mid-Atlantic through
the period oscillating somewhat north and south in response to short-
wave activity and modified by rounds of mainly afternoon/evening convection.
The air mass will remain warm and humid through the period with
daily highs near to slightly above normal and lows above normal
due to the high humidity and considerable cloudiness at times. By
Wednesday indications are that H5 heights will begin to rise again
with somewhat drier and hotter conditions for mid-week period.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 120 PM EDT Wednesday...

Convection will again be problematic as we head through the
afternoon. Radar at issuance time shows a cluster of storms
heading toward BLF therefore put a tempo group for moderate
thunder here from 18-19z. Otherwise will keep VCTS in for the
afternoon and amend as necessary when storms near terminals.

Storms will end/weaken this evening with fog developing overnight.
Similar to this morning, fog will be dense at LWB and possibly
BCB/BLF, with MVFR possible at the other sites.

Another cluster of storms should form in the mountains around or
after 18z Thursday so nothing added to the terminals before 18z.

Extended aviation discussion...

The upper ridge will remain just south of the area and a residual
front nearby through Monday. This should allow for periodic daily
convective coverage. Appears more widespread sub-VFR possible
with thunderstorms later Thursday with a stronger wave along the
front with perhaps some decrease in coverage by the weekend as
this feature passes. At least diurnal MVFR/IFR possible each
afternoon/evening through Monday for now. Late night and early
morning fog will likely occur at the usual valley locations, and
those chances increase across the entire region if any rain occurs
during the afternoon or evening at any site.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...PC
LONG TERM...PC
AVIATION...WP
Hazardous weather outlook, Jul 27, 9:53 AM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 AM EDT WED JUL 27 2016

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-281400-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
953 AM EDT WED JUL 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE THURSDAY AFTERNOON INTO FRIDAY. EXCESSIVE RAINFALL IS
ALSO POSSIBLE AND MAY BRING A THREAT FOR FLOODING.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOWER
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 5:54 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT WED JUL 27 2016

VAZ035-045>047-272245-
BUCKINGHAM-APPOMATTOX-AMHERST-CAMPBELL-
554 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT
APPOMATTOX...SOUTHEASTERN AMHERST...SOUTHWESTERN BUCKINGHAM AND
NORTHEASTERN CAMPBELL COUNTIES...

AT 554 PM EDT...A STRONG THUNDERSTORM WAS OVER CLIFFORD...MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...
APPOMATTOX...
CLIFFORD...
CONCORD...
AND BENT CREEK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3733 7849 3736 7858 3740 7859 3734 7860
      3727 7868 3725 7869 3723 7878 3718 7887
      3765 7920 3771 7903 3770 7899 3754 7890
      3754 7882 3757 7881 3759 7883 3760 7881
      3763 7882 3764 7880 3740 7842
TIME...MOT...LOC 2154Z 313DEG 25KT 3763 7908

PC
Special weather statement, Jul 27, 6:03 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
603 PM EDT WED JUL 27 2016

VAZ043-272230-
HENRY-
603 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN HENRY  AND THE CITY OF MARTINSVILLE...

AT 602 PM EDT...A STRONG THUNDERSTORM WAS OVER VILLA HEIGHTS...MOVING
EAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
SPENCER...
LEATHERWOOD...
AND VILLA HEIGHTS.

THIS INCLUDES THE FOLLOWING LOCATIONS THE MARTINSVILLE SPEEDWAY AND
MARTINSVILLE AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3658 7999 3662 8001 3678 7990 3674 7967
      3660 7970 3654 7974 3654 7990
TIME...MOT...LOC 2202Z 286DEG 20KT 3669 7989

JJM
Local storm report, Jul 27, 6:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 NE REIDSVILLE         36.36N 79.66W
07/27/2016                   ROCKINGHAM         NC   TRAINED SPOTTER

            TWO TREES DOWN.

&&

SK
Special weather statement, Jul 27, 6:24 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
624 PM EDT WED JUL 27 2016

NCZ004-005-272330-
ROCKINGHAM-STOKES-
624 PM EDT WED JUL 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES...

AT 624 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER ELLISBORO...
MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WENTWORTH...
MAYODAN...
MADISON...
WALNUT COVE...
AND DANBURY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3626 8037 3645 8035 3644 7977 3633 7980
      3625 7967
TIME...MOT...LOC 2224Z 248DEG 10KT 3633 7998

JJM
Special weather statement, Jul 27, 6:26 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT WED JUL 27 2016

NCZ019-272330-
WILKES-
626 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL WILKES COUNTY...

AT 625 PM EDT...A STRONG THUNDERSTORM WAS OVER ROARING RIVER. THE
STORM WAS NEARLY STATIONARY.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RONDA...
CLINGMAN...
ROARING RIVER...
AND WINDY GAP.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3619 8110 3622 8109 3633 8099 3621 8087
      3619 8087 3618 8088 3610 8102
TIME...MOT...LOC 2225Z 228DEG 4KT 3619 8102

JJM
Local storm report, Jul 27, 6:30 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     HORSE PASTURE           36.63N 79.95W
07/27/2016                   HENRY              VA   911 CALL CENTER

            THUNDERSTORM WINDS DOWNED NUMEROUS TREES WITHIN THE
            COMMUNITY OF HORSE PASTURE CLOSING SEVERAL ROADWAYS.

0530 PM     TSTM WND DMG     MARTINSVILLE CITY       36.68N 79.87W
07/27/2016                   CITY OF MARTINSVIL VA   911 CALL CENTER

            THUNDERSTORM WINDS RESULTED IN NUMEROUS TREES DOWN ACROSS
            THE CITY OF MARTINSVILLE CLOSING ROADS AND DAMAGING AT
            LEAST ONE CAR. A SMALL SHEDS ROOF WAS ALSO BLOWN WITHIN
            THE CITY.

0540 PM     TSTM WND DMG     CHATMOSS                36.68N 79.81W
07/27/2016                   HENRY              VA   911 CALL CENTER

            THUNDERSTORM WINDS DOWNED SEVERAL TREES WITHIN THE
            COMMUNITY OF CHATMOSS CLOSING ROADWAYS

0555 PM     TSTM WND DMG     AXTON                   36.67N 79.72W
07/27/2016                   HENRY              VA   911 CALL CENTER

            THUNDERSTORM WINDS BROUGHT DOWN AT LEAST TWO TREES WITHIN
            THE COMMUNITY OF AXTON.

&&

JMORROW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:02 PM EDTSpecial Weather StatementRNKAshe58 min
Jul 27, 12:16 AM EDTSpecial Weather StatementRNKCaswell, Rockingham14 min
Jul 27, 12:30 AM EDTSpecial Weather StatementRNKCaswell60 min
Jul 27, 1:05 PM EDTSpecial Weather StatementRNKWilkes40 min
Jul 27, 1:46 PM EDTSpecial Weather StatementRNKWilkes29 min
Jul 27, 2:01 PM EDTSpecial Weather StatementRNKRockingham29 min
Jul 27, 2:28 PM EDTSpecial Weather StatementRNKWilkes47 min
Jul 27, 3:36 PM EDTSpecial Weather StatementRNKAlleghany39 min
Jul 27, 4:26 PM EDTSpecial Weather StatementRNKWatauga64 min
Jul 27, 4:31 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry59 min
Jul 27, 5:25 PM EDTAreal Flood AdvisoryRNKWatauga3 hr
Jul 27, 5:33 PM EDTSpecial Weather StatementRNKCaswell27 min
Jul 27, 5:37 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham68 min
Jul 27, 5:46 PM EDTSpecial Weather StatementRNKStokes44 min
Jul 27, 6:01 PM EDTFlash Flood WarningRNKWatauga6 hr
Jul 27, 6:24 PM EDTSpecial Weather StatementRNKStokes66 min
Jul 27, 6:26 PM EDTSpecial Weather StatementRNKWilkes64 min
Jul 27, 6:31 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin59 min
Jul 27, 7:31 PM EDTSevere Thunderstorm WarningRNKYadkin41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.